U.S. doctors online nowAsk doctors free
A 42-year-old member asked:

Could acanthosis nigricans be a symptom of diabetes?

2 doctor answers3 doctors weighed in
Dr. Pouya Shafipour
Family Medicine 24 years experience
Yes: Acanthosis nigricans could be a sign of obesity related Insulin resistance which is also seen in people with type 2 diabetes. Some medications like growth hormones or birth control pills can also cause acanthosis nigricans. With weight loss and control of diabetes and blood sugar, a lot of times the condition resolves.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Stanley Schwartz
Endocrinology 53 years experience
Its a sign: Of adult type diabetes.
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

A 33-year-old member asked:

Is it possible to have acanthosis nigricans without diabetes?

2 doctor answers4 doctors weighed in
Dr. Ankush Bansal
Internal Medicine 18 years experience
Yes: Other causes include lymphoma, gastrointestinal or genitourinary cancers, and drugs such as human growth hormone and some oral contraceptives. Reference: national library of medicine.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 28-year-old male asked:
What is the definition or description of: acanthosis nigricans?
3 doctor answers4 doctors weighed in
A 43-year-old member asked:
Is acanthosis nigricans curable?
1 doctor answer2 doctors weighed in
A 19-year-old male asked:
Acanthosis nigricans can appear on your face?
1 doctor answer3 doctors weighed in
A 40-year-old member asked:
Does acanthosis nigricans go away if you lose weight?
1 doctor answer2 doctors weighed in
A 46-year-old member asked:
Does acanthosis nigricans fade away if you lose weight?
1 doctor answer2 doctors weighed in
Last updated Mar 11, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.